Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
BillBRNC

Dizzy & Off Balance When Standing Up

Recommended Posts

BillBRNC    25

Often when I stand up from a chair or get out of bed or bend over to pick something off the floor I get dizzy, flush and off balance. It seems to increase for a few seconds, then it takes more time to clear up. I come close to falling, but have not yet fallen, but I have had to grab things to stay on my feet. I understand that this is likely due to the Parkinson stuff, but I am wondering whether this is something that progresses in severity over time or whether the level it is at now tends to stay more or less constant far into the future. Any help would be appreciated. Thanks. Bill.

Edited by BillBRNC

Share this post


Link to post
Share on other sites
otolorin    28

BillBRNC,

I feel this way sometimes,I think It is the PD.Do you get this when you are on medication or off?If you are on,then it could be side effects of the medication.I feel this way sometimes when I am off medication.Better still talk to your MD ,or contact Dr Okun on this forum.lol.

Share this post


Link to post
Share on other sites
BillBRNC    25

Otolorin, thanks for the reply. I have this when I am on medication, as I'm on it all the time. That said, I do think it becomes more noticeable when I get up at night at a time when the last dose has probably mostly gone. I think it is the Parkinson end of things, as opposed the medication, but I thought I would ask to see what others who have it think about it. Thanks. Bill.

Share this post


Link to post
Share on other sites
New normal    1,273

Hi Bill,

I am not a medical professional.  However, your "dizziness" sounds similar to symptoms DH (dear husband) and I have. For us, it  is dx'd as orthostatic hypotension.  It is not a big deal unless it reaches acute stage.  Our neuro had us take a tilt table test which monitors heart  & blood pressure etc at different levels and determines rate of blood pressure  as you arise.  With that knowledge, doc can determine if it is serious.

Based on our experience, I would advise you tell doctor and be tested as he feels necessary.  OH is a significant component in anyone's dx and worthy of your attention.

Good luck.

NN

PS. In my case, dizziness etc occurs approx 10 mins after standing. It's important to know that possibility to protect yourself from falling unexpectedly.

Edited by New normal

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×